I am a 20-year-old male and I have asked a few questions before but this one is really bothering me. I began Propecia about two weeks ago. I think I am seeing some breast growth. I may be imagining things but I don’t know. I have read so many web forums that I know the side effects so I may just be freaking myself out. I have looked up gynecomastia online and see that it is actually breast tissue growth. Is the Propecia side effect increased breast tissue or just in increase in fat in the breast that could be fixed with exercise?
I would really appreciate a response. Thank you
You need an examination of your breast tissue if you think you have gynecomastia. While it is a very rare potential side effect of Propecia, gynecomastia can even occur in young men who are NOT on Propecia. Having only taken the medication for a couple of weeks, it would seem even more unlikely.
That said… what you’re seeing might be real, but I would think it’s more possible that you’re just freaking yourself out after reading web forum horror stories, as you suggested. I’ve written before about the power of suggestion.
Still, if you’re concerned you should have a doctor examine you, or at least talk to your prescribing doctor about stopping the medication or lowering your dosage.